Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS State College, PA

May 30, 2016Montour County, Pennsylvania

NWS State College, PA issued this special weather statement at May 30, 2016, 3:21 PM EDT for Montour County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 3:21 PM EDT (19:21 UTC)
Expired
May 30, 2016, 3:45 PM EDT
In force
24 min
Issued by
NWS State College, PA

County Montour County, PA

The radar

The State College radar (KCCX), 97 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS81 KCTP 301921
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT MON MAY 30 2016
 
PAZ046-049-051-052-301945-
UNION PA-MONTOUR PA-SOUTHERN LYCOMING PA-NORTHUMBERLAND PA-
321 PM EDT MON MAY 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION...
NORTHUMBERLAND...LYCOMING...AND MONTOUR COUNTIES UNTIL 345 PM EDT...

AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELIMSPORT...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS
OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MUNCY...SPRUCE RUN RESERVOIR...DELAWARE RUN...MONTGOMERY...
ELIMSPORT...ALLENWOOD...EXCHANGE...LAIRDSVILLE...WATSONTOWN...
NEW COLUMBIA...TURBOTVILLE...MCEWENSVILLE...WEST MILTON AND MILTON.

LAT...LON 4101 7680 4103 7713 4116 7708 4126 7652
TIME...MOT...LOC 1921Z 268DEG 30KT 4113 7697 

$$

DANGELO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 30, 2:32 PM EDT, 49 minutes earlier.

Area forecast discussion, May 30, 2:32 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service State College PA
232 PM EDT MON MAY 30 2016

.SYNOPSIS...
A weak cold front will push east of Pennsylvania tonight. A ridge
of high pressure will build east into the region for midweek. A
slow moving cold front will likely push into the region from the
Great Lakes by late in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Weak cold front pushing into central PA at mid
afternoon...providing sufficient moisture convergence and llvl
lift to overcome weak CIN and maintain a line of isolated to
scattered convection. mid level lapse rates are lacking for super
strong updrafts...but a few cells could build to produce gusty
winds and perhaps small hail...and cooling heavy downpours. Latest
hi res cams track broken line of convection out of the Central
Mountains and Laurel Highlands by 21z...and the Lower Susq River
Valley by 04z late this evening.

Skies will clear behind the front with sfc dewpoints falling into
the 50s. Light wind and areas of wet ground will lead to some patchy
fog late tonight. Lows will range from near 50F northwest to the
lower 60s southeast.

&&

.SHORT TERM /TUESDAY/...
Slowly rising heights aloft and sfc ridging will provide a mostly sunny
and warm day to PA on Tuesday. Superlend accepted for temps with
highs ranging from the u70s ovr the Allegheny Plateau, to the
m80s ovr the Susq Valley...although a few spots could crack 87F
far southeast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
All med range guidance still indicating fair/warm wx Wednesday, as
upper lvl ridge crests ovr the region. Low lvl flow expected to
turn to the east, likely resulting in a slightly cooler day across
the eastern half of the state.

Not much spread noted in med range guidance thru late week, with
bulk of solutions tracking upper low north of Pa, as slow-moving
sfc cold front works into Central Pa either late Thu or Friday.
Highest (chc) Pops in the extended fcst will coincide with passage
of this cold front. However, both ECENS and NAEFS indicating a
deepening upper trof across the Grt Lks/Ohio Vall next weekend,
which would likely mean cooler and potentially showery wx for Pa.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A weak cold front will push across Pennsylvania this afternoon and
evening. A ridge of high pressure will build in for midweek.

VFR conds will give way to a line of isold to sct shra/tsra and
mvfr cigs tracks across central PA. This will provide the
potential for brief local reductions, followed by high pressure
and more settled weather building into the region through midweek
/with early morning patchy fog/.

OUTLOOK...

Tue-Wed...No sig wx. Local fog reductions poss around dawn.

Thu...Chance of showers/tstms west. A.M. cig reductions poss
west.

Fri...Cold front. Scattered showers/thunderstorms with
restrictions poss.

Sat...Mainly fair/VFR. Local fog reductions poss around dawn.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...DeVoir
NEAR TERM...DeVoir
SHORT TERM...DeVoir
LONG TERM...Fitzgerald
AVIATION...DeVoir/RXR
Hazardous weather outlook, May 30, 5:55 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
555 AM EDT MON MAY 30 2016

PAZ004>006-010>012-017>019-024>028-033>037-045-049-050-056>059-
063>066-311000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON-
UNION-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
555 AM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT MOVING INTO THE AREA WILL PRODUCE ISOLATED STRONG TO
POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON OR EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ041-042-046-051>053-311000-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-
COLUMBIA-
555 AM EDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 30, 2:08 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT MON MAY 30 2016

PAZ034-301845-
BEDFORD PA-
208 PM EDT MON MAY 30 2016

...GUSTY THUNDERSTORMS TRACKING OVER BEDFORD COUNTY THROUGH 300 PM...

AT 207 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEDFORD...MOVING EAST AT 10 MPH. ADDITIONAL CELLS CELLS WERE
DEVELOPING WEST AND SOUTHEAST OF MANNS CHOICE.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BEDFORD...CESSNA...EVERETT AND MANNS CHOICE.

LAT...LON 3999 7863 4009 7857 4014 7827 3993 7828
      3995 7854
TIME...MOT...LOC 1807Z 268DEG 11KT 4005 7852

DEVOIR
Special weather statement, May 30, 2:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT MON MAY 30 2016

PAZ026-034-035-301930-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
243 PM EDT MON MAY 30 2016

...GUSTY THUNDERSTORMS CROSSING THE LAUREL HIGHLANDS THROUGH 330
PM...

AT 243 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR DUDLEY TO NEAR LAKE GORDON. MOVEMENT WAS
EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BREEZEWOOD...BIG COVE TANNERY...WELLS TANNERY...HARRISONVILLE...
LOCUST GROVE...WARFORDSBURG...WATERFALL...FORT LITTLETON...
CLEARVILLE...VALLEY-HI...MCCONNELLSBURG...CRYSTAL SPRINGS...DUDLEY...
SIDELING HILL REST AREA...EVERETT...NEEDMORE...SALUVIA...COALMONT...
THREE SPRINGS AND BROAD TOP CITY.

LAT...LON 3979 7864 4022 7822 4018 7779 4008 7785
      4000 7792 3983 7800 3972 7810
TIME...MOT...LOC 1843Z 265DEG 18KT 4017 7819 3980 7856

DEVOIR
Special weather statement, May 30, 2:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT MON MAY 30 2016

PAZ041-301930-
NORTHERN LYCOMING PA-
250 PM EDT MON MAY 30 2016

...GUSTY THUNDERSTORM TRACKING ACROSS NORTHERN LYCOMING COUNTY
THROUGH 330 PM...

AT 250 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
RALSTON...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
RALSTON AND BARBOURS.

LAT...LON 4136 7680 4142 7708 4155 7708 4155 7682
TIME...MOT...LOC 1850Z 278DEG 13KT 4146 7703

DEVOIR
Special weather statement, May 30, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT MON MAY 30 2016

PAZ046-049-051-052-301945-
UNION PA-MONTOUR PA-SOUTHERN LYCOMING PA-NORTHUMBERLAND PA-
321 PM EDT MON MAY 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION...
NORTHUMBERLAND...LYCOMING...AND MONTOUR COUNTIES UNTIL 345 PM EDT...

AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELIMSPORT...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS
OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MUNCY...SPRUCE RUN RESERVOIR...DELAWARE RUN...MONTGOMERY...
ELIMSPORT...ALLENWOOD...EXCHANGE...LAIRDSVILLE...WATSONTOWN...
NEW COLUMBIA...TURBOTVILLE...MCEWENSVILLE...WEST MILTON AND MILTON.

LAT...LON 4101 7680 4103 7713 4116 7708 4126 7652
TIME...MOT...LOC 1921Z 268DEG 30KT 4113 7697

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:08 PM EDTSpecial Weather StatementCTPBedford37 min
May 30, 2:43 PM EDTSpecial Weather StatementCTPFulton47 min
May 30, 2:50 PM EDTSpecial Weather StatementCTPLycoming40 min
May 30, 3:41 PM EDTSpecial Weather StatementCTPFulton34 min
May 30, 3:42 PM EDTSpecial Weather StatementCTPUnion33 min
May 30, 4:08 PM EDTSpecial Weather StatementCTPMontour37 min
May 30, 4:30 PM EDTSpecial Weather StatementCTPSullivan45 min
May 30, 5:25 PM EDTSpecial Weather StatementCTPSchuylkill50 min
May 30, 6:04 PM EDTSpecial Weather StatementCTPBedford26 min
May 30, 6:36 PM EDTSpecial Weather StatementCTPCumberland, Dauphin, Lebanon24 min
May 30, 6:43 PM EDTSpecial Weather StatementCTPDauphin32 min
May 30, 6:55 PM EDTSpecial Weather StatementCTPCumberland, Dauphin, Lebanon65 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.